MAUDE Adverse Event Report: CTL AMEDICAL PICASSO II MIS PEDICLE SCREW SYSTEM, T-HANDLE, TORQUE LIMITING, 1/4" SQUARE QC,

CTL AMEDICAL PICASSO II MIS PEDICLE SCREW SYSTEM, T-HANDLE, TORQUE LIMITING, 1/4" SQUARE QC,
Model Number 100.2023
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Dr.(b)(6) performed a 2-level (l2-l4) and 1-level (l5-s1) fusion on (b)(6) 2018 using the picasso ii system.During a post-op mri ((b)(6) 2019) it was observed that the set screw had backed out of the pedicle screw housing of one of the screws at the l5 level (error! reference source not found.).From the scans provided, it could not be determined if it was the left side or right side screw.A revision surgery was conducted on (b)(6) 2019.The l5 and s1 pedicle screws, set screws and rod of the affected side were removed and not replaced.The removed parts were not returned to ctl amedica for analysis.At 2 weeks post-op (from revision surgery), the patient notes stated: "sig.Decrease in pain.Not legs sxs or weakness.I've never been this good.Walking 5 miles per day".An engineering analysis report has been attached with this report.[(b)(4)].
 
Event or Problem Description
When reviewing post op x-ray, noticed set screws were backing out- more info will be provided on case specific and time line from surgery date.

Brand Name
PICASSO II MIS PEDICLE SCREW SYSTEM, T-HANDLE, TORQUE LIMITING, 1/4" SQUARE QC,
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
CTL AMEDICAL
4550 excel parkway
suite 300
addison TX 75001
MDR Report Key8422972
Report Number3009051471-2019-00016
Device Sequence Number14209742
Product Code NKB
UDI-Device Identifier00841732101326
UDI-Public00841732101326
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140219
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100.2023
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2019
Initial Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number0
Outcome Attributed to Adverse Event Required Intervention;